Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Charleston, SC

July 13, 2013Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 13, 2013, 2:36 PM EDT for Chatham County, Effingham County, Georgia. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2013, 2:36 PM EDT (18:36 UTC)
Expired
Jul 13, 2013, 4:30 PM EDT
In force
114 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:15 PM EDTFLASH FLOOD1 Nnw Monteith, GAMEDIA REPORTED THAT STREETS IN PORT WENTWORTH HAVE FLOOD WATERS UP TO CAR HEADLIGHTS AND TRAVELERS WAY WAS UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WGUS52 KCHS 131836
FFWCHS
GAC051-103-132030-
/O.NEW.KCHS.FF.W.0023.130713T1836Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 430 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM MARLOW TO
  I-16/I-95 INTERCHANGE...OR ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF POOLER TO I-16/I-95 INTERCHANGE...MOVING NORTH AT 5
  MPH.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 2 TO 4 INCHES SINCE EARLIER     
  THIS AFTERNOON...AND AN ADDITIONAL 2 INCHES OR MORE WILL OCCUR.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  I-16/I-95 INTERCHANGE...BLOOMINGDALE...POOLER...MARLOW...
  SAVANNAH AIRPORT...PORT WENTWORTH...FAULKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3238 8126 3216 8114 3202 8128 3226 8142

$$
2 follow-up statements
692 
WGUS72 KCHS 131914
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT SAT JUL 13 2013

GAC051-103-132030-
/O.CON.KCHS.FF.W.0023.000000T0000Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-CHATHAM GA-
314 PM EDT SAT JUL 13 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHWESTERN CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RINCON TO 
SAVANNAH AIRPORT...MOVING NORTH AT 5 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND BLOOMINGDALE...MARLOW...
MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RINCON...I-16/I-95 
INTERCHANGE...FAULKVILLE...COLDBROOK AND SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3206 8124 3227 8141 3238 8126 3216 8114

$$
405 
WGUS72 KCHS 131950
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SAT JUL 13 2013

GAC051-103-132030-
/O.CON.KCHS.FF.W.0023.000000T0000Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-CHATHAM GA-
350 PM EDT SAT JUL 13 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH
CENTRAL CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RINCON TO PORT 
WENTWORTH...MOVING NORTH AT 5 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND COLDBROOK......GOSHEN 
HILLS...WESTWOOD...MEINHARD...MONTEITH...PORT WENTWORTH...RINCON AND 
SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3209 8121 3229 8138 3238 8126 3216 8114

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:31 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 13, 1:31 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT SAT JUL 13 2013

.SYNOPSIS...
A STALLED FRONT ALONG THE COAST WILL SHIFT INLAND OVER THE WEEKEND AS
BERMUDA HIGH PRES STRENGTHENS. HIGH PRESSURE WILL CONTINUE TO GRADUALLY
BUILD THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID AND UPPER LEVEL PATTERN WILL FEATURE SEVERAL KEY
RETROGRADING FEATURES TODAY. THE FIRST IS A STRONG RIDGE WHICH
SHIFT FROM THE ATLANTIC TO OVER SOUTHERN NEW ENGLAND. AS THIS
OCCURS...A CLOSED LOW OVER THE LOWER OHIO VALLEY WILL MOVE INTO
THE MIDDLE MISSISSIPPI VALLEY AND ITS ASSOCIATED TRAILING VORT
AXIS WILL MOVE WEST THROUGH THE CAROLINAS AND GEORGIA.

CONDITIONS WILL REMAIN FAVORABLE FOR NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...ESPECIALLY
IN SOUTHEAST GEORGIA INLAND FROM THE COAST. WHILE THE BULK OF THE
UPPER LEVEL FORCING WILL BE SHIFTING INLAND...THERE WILL BE SOME
ADDITIONAL UPPER LEVEL FORCING AS A NORTHWEST-SOUTHEAST ORIENTED
BAND OF VORTICITY EXTENDS INTO THE AREA FROM THE REMNANTS OF
CHANTAL OVER THE SOUTHWEST ATLANTIC. IN ADDITION...LOW LEVEL
CONVERGENCE WILL OCCUR IN THE VICINITY OF A QUASI-STATIONARY
COASTAL FRONT. GIVEN THE EXTENT OF DEEP LAYERED MOISTURE IN
PLACE...WITH THE 12Z KCHS SOUNDING SHOWING ABOUT 2.20 INCH
PRECIPITABLE WATER VALUES...TORRENTIAL RAINFALL IS POSSIBLE IN ANY
SHOWERS/STORMS. THERE WILL BE A THREAT FOR FLASH FLOODING IF ANY
STORMS TRAIN OR REDEVELOP OVER THE LOCATION. THEREFORE...THE FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH THE AFTERNOON.

HIGHS WILL BE SOMEWHAT LIMITED ONCE AGAIN BY EXTENSIVE CLOUD
COVER...ALTHOUGH A FEW BREAKS OF SUNSHINE ARE POSSIBLE FROM TIME
TO TIME...ESPECIALLY ALONG THE COAST. THE FORECAST WILL SHOW HIGHS
GENERALLY IN THE MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
RAINS SHOULD DIMINISH THIS EVENING ACROSS MANY AREAS BUT NEAR-COASTAL
SHOWERS WILL LIKELY PERSIST AND EVEN RAMP UP AGAIN LATER TONIGHT
AS LOW LEVEL CONVERGENCE STRENGTHENS IN SIGNIFICANT ONSHORE FLOW
WITH STRENGTHENING SPEED CONVERGENCE ALONG THE LAND/SEA INTERFACE.
PWATS ARE STILL OVER 2 INCHES AND THE RISK FOR HEAVY RAIN AND
ISOLATED FLOODING MAY PERSIST ALONG SOME OF OUR COASTAL COUNTIES.

SUNDAY...WE SHOULD CONTINUE TO SEE A FAIR AMOUNT OF PRECIP COVERAGE
TO START OUT THE DAY WITH LOW LVL MOISTURE ADVECTING OVER THE
AREA DUE TO ONSHORE FLOW ALONG THE WESTERN EDGE OF HIGH PRESSURE
OVER THE ATLANTIC. A MID/UPPER LVL LOW POSITIONED TO OUR NORTHWEST
WILL THEN BEGIN TO RETROGRADE TO THE CENTRAL UNITED STATES SUNDAY
AFTERNOON THROUGH TUESDAY AS A LARGE RIDGE OF HIGH PRESSURE BUILDS
OVER THE WESTERN ATLANTIC AND THE MIDWEST. THIS SWITCH IN THE
PATTERN SHOULD RESULT IN FAVORABLE UPPER LVL DIVERGENCE AND DEEP
MOISTURE SHIFTING WELL INLAND THROUGH THE PERIOD BEGINNING SUNDAY
AFTERNOON. LATEST MODELS AND SOUNDINGS INDICATE THAT DRYER AIR
WILL ARRIVE ALONG THE COAST BY SUNDAY EVENING...AND INLAND BY
SUNDAY NIGHT. WITH THIS TREND BECOMING MORE APPARENT...HAVE
MAINTAINED 30-50 POPS OVER MANY LOCATIONS SUNDAY MORNING INTO THE
EARLY AFTERNOON WHEN MOISTURE IS PRESENT AND A SEABREEZE SHIFTS
INLAND...BEFORE DECREASING POPS TO 20 ALONG COASTAL AREAS AS DRYER
AIR ENTERS THE REGION WITH THE BUILDING RIDGE FROM THE ATLANTIC
AND THE MIDWEST. THE GREATEST CHANCE AND COVERAGE OF PRECIP SHOULD
REMAIN OVER SOUTHEAST GEORGIA WHERE RIDGING ARRIVES LATE. OVERALL
HIGH TEMPS ARE EXPECTED TO REMAIN A FEW DEGREES BELOW
NORMAL...ESPECIALLY WITH SHOWER AND THUNDERSTORMS IN AREA. HIGH
TEMPS SHOULD RANGE MID/UPPER 80S...HIGHEST INLAND. OVERNIGHT LOWS
WILL REMAIN MILD...IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG
THE COAST.

MONDAY AND TUESDAY...A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED
TO SETUP AS THE AREA REMAINS ALONG THE WESTERN EDGE OF ATLANTIC HIGH
PRESSURE WHILE A LARGE AND DEEP AREA OF HIGH PRESSURE EXPANDS FROM
THE MIDWEST TO THE SOUTHEASTERN UNITED STATES. ALTHOUGH DEEP
MOISTURE IS EXPECTED TO SHIFT INLAND EARLY NEXT WEEK...A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AS
LIGHT ONSHORE FLOW MAINTAINS SUFFICIENT LOW LVL MOISTURE OVER THE
AREA WHILE FORCING OCCURS WITH A WEAK MID LVL WAVE SHIFTING ONSHORE
AND ROUNDING THE SOUTHERN EDGE OF THE HIGH CENTERED OVER THE
MIDWEST. GREATEST COVERAGE SHOULD OCCUR WITH THIS FEATURE AND AN
INLAND MOVING SEABREEZE MONDAY AFTERNOON. BY TUESDAY...THE COVERAGE
OF PRECIP SHOULD BE LESS AS THE HIGH OVER THE MIDWEST CONTINUES TO
EXPAND OVER THE EASTERN CONUS. WITH LITTLE MID/UPPER LVL SUPPORT IN
PLACE OVER THE SOUTHEAST...HAVE DECREASED POPS TO SLIGHT CHANCE OVER
ALL LOCATIONS TUESDAY AFTERNOON. OVERALL HIGH TEMPS SHOULD WARM A
FEW DEGREES OVER THE PERIOD WITH HIGHEST TEMPS ON TUESDAY AS THE
RIDGE EXPANDS OVER THE SOUTHEAST. EXPECT TEMPS TO RANGE IN THE
MID/UPPER 80S ON MONDAY...THEN MID/UPPER 80S ALONG THE COAST TUESDAY
WITH UPPER 80S TO LOWER 90S INLAND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY NIGHT
INTO THURSDAY AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. SUFFICIENT LOW LVL MOISTURE ALONG WITH
GRADUALLY WARMING TEMPS MAY PRODUCE SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES INLAND. OVERALL TEMPS ARE
EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND UNDER PARTLY
CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT WEEKEND AS
LEE TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW PRESSURE
SYSTEM PASSING OVER THE NORTHEAST.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
BIGGEST AVIATION CONCERN THIS TAF CYCLE WILL BE CONVECTION TIMING
AND COVERAGE. ACTIVITY EARLY AFTERNOON WAS MORE PROMINENT AROUND
KSAV SO HAVE INITIALIZED WITH A TEMPO TSRA...AND ONLY INCLUDED VCSH
AT KCHS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE THIS
AFTERNOON. PERIODS OF REDUCED CIGS/VSBYS POSSIBLE WITHIN HEAVIER
RAINFALL. OVERNIGHT TOWARDS DAYBREAK...SUB-VFR CIGS WILL BE POSSIBLE
GIVEN PRIOR RAINFALL AND REMNANT MOISTURE BUT DUE TO LOW CONFIDENCE
WILL ONLY MENTION SCT LAYER AT THIS TIME.

EXTENDED AVIATION OUTLOOK...CHANCES OF MVFR CIGS/VSBYS ARE POSSIBLE
SUNDAY AND MONDAY WITH SHOWERS AND THUNDERSTORMS. VFR CONDITIONS ARE
THEN EXPECTED AT BOTH TERMINALS THROUGH THURSDAY.

&&

.MARINE...
TODAY WINDS/SEA CONDITIONS STARTING OFF FAIRLY TRANQUIL AS THE
GRADIENT IS WEAK IN THE FRONTAL TROUGH ACROSS THE WATERS. IT LOOKS
LIKE THE PRES GRADIENT WILL BEGIN TO TIGHTEN BETWEEN LOW PRES IN
THE NE GULF OF MEXICO AND BUILDING ATLC HIGH PRES TO THE NE BY
TONIGHT. SINCE MODELS SHOWING NOT TOO MUCH WEDGING EFFECT INLAND
OR STRONG TEMP OR MOIST GRADIENTS WE HAVE OPTED NOT TO ISSUE A
SECOND PERIOD SMALL CRAFT ADVISORY IN WATERS ADJACENT TO
CHARLESTON COUNTY. WE CAPPED CONDITIONS JUST BELOW ADVISORY
CRITERIA FOR NOW. SEAS ELSEWHERE WILL BE ON AN UPTICK AS ONSHORE
FLOW INCREASE LATER TODAY AND TONIGHT.

SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL GRADUALLY EXPAND OVER
THE WESTERN ATLANTIC EARLY NEXT WEEK...RESULTING IN A SLIGHTLY
ENHANCED PRESSURE GRADIENT OVER THE WATERS FOR MUCH OF MONDAY. AS A
RESULT...WE COULD SEE A PERIOD OF NEAR SMALL CRAFT ADVISORY LEVEL
WINDS GUSTING TO 20-25 KT AT TIMES...MAINLY OVER OUTER GEORGIA
WATERS. OTHERWISE...EAST WINDS WILL GRADUALLY BECOME SOUTH/SOUTHEAST
AND REMAIN AT OR BELOW 20 KT WITH SEAS BETWEEN 2-5 FT THROUGH
TUESDAY. CONDITIONS WILL THEN CONTINUE TO IMPROVE AND REMAIN WELL
BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO MIDWEEK AS HIGH PRESSURE
DOMINATES THE COASTAL WATERS.

RIP CURRENTS...MARGINAL MODERATE RISK FOR RIP CURRENTS ALONG
COASTAL CHARLESTON COUNTY TODAY...MAINLY FOR LATER IN THE DAY
WHEN ONSHORE WINDS PICK UP.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...ECT
MARINE...DPB
Hazardous weather outlook, Jul 13, 12:36 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 PM EDT SAT JUL 13 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-
141645-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
1236 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-141645-
CHARLESTON-
1236 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF FLOODING OR RIP CURRENTS TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-141645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1236 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS
OF REDUCED VISIBILITIES IN HEAVY RAIN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 13, 11:09 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FLASH FLOOD      BRUNSON                 32.93N  81.19W
07/12/2013                   HAMPTON            SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 5 ROAD CLOSURES IN BRUNSON
            DUE TO FLOODING.

&&

EVENT NUMBER CHS1300661

TIMTE
Local storm report, Jul 13, 11:11 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FLASH FLOOD      LURAY                   32.81N  81.24W
07/12/2013                   HAMPTON            SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THREE ROAD CLOSURES IN LURAY
            DUE TO FLOODING INCLUDING SOCIETY STREET.

&&

EVENT NUMBER CHS1300662

TIMTE
Local storm report, Jul 13, 11:19 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     FLASH FLOOD      1 ENE VARNVILLE         32.86N  81.07W
07/12/2013                   HAMPTON            SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED DENNIS BOULEVARD CLOSED DUE
            TO FLOODING.

&&

EVENT NUMBER CHS1300663

TIMTE
Local storm report, Jul 13, 11:26 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     FLASH FLOOD      ESTILL                  32.75N  81.24W
07/12/2013                   HAMPTON            SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 5 ROADS IN ESTILL THAT WERE
            CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1300664

TIMTE
Local storm report, Jul 13, 11:35 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     FLASH FLOOD      4 E LENA                32.74N  81.15W
07/12/2013                   HAMPTON            SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT SEVERAL ROADS IN THE
            LENA AND NIXVILLE AREA WERE CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1300665

TIMTE
Local storm report, Jul 13, 12:33 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TORNADO          5 NNE FRIPP ISLAND      32.38N  80.46W
07/13/2013                   BEAUFORT           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A WATERSPOUT THAT BRIEFLY
            MOVED ONSHORE ON HUNTING ISLAND AS A TORNADO BEFORE
            MOVING BACK OVER WATER AND DISSIPATING. NO DAMAGE WAS
            REPORTED.

&&

EVENT NUMBER CHS1300666

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:25 PM EDTFlash Flood WarningCHSChatham2 hr
Jul 13, 12:11 PM EDTAreal Flood AdvisoryCHSBulloch, Candler64 min
Jul 13, 12:39 PM EDTAreal Flood AdvisoryCHSLiberty51 min
Jul 13, 2:23 PM EDTFlash Flood WarningCHSScreven112 min
Jul 13, 3:43 PM EDTSpecial Weather StatementCHSScreven32 min
Jul 13, 3:55 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh2 hr
Jul 13, 4:19 PM EDTFlash Flood WarningCHSBulloch, Screven6 hr
Jul 13, 4:28 PM EDTFlash Flood WarningCHSChatham, Effingham2 hr

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.